Can Hashis flare up ?

I thought I was doing well (always dangerous) I have the usual long back story of misdiagnosis of CFS then was lucky to see Dr Skinner got on the right path and have used both private and NHs Endos to get the treatment I need for my Hashimotos.

I take nature thyroid 3 and a quarter grains spread out throughout the day and T3 15mcgs at 10 am and this has worked very well for me over the last two years . The consultant Endo that I know see has agreed to monitor me although I buy my naturethyroid myself I do get the t3 on the NHS.

Since on Nature thyroid I have been able to work part time and swim and even managed zumba once a week a miracle ! I was recently on holiday and felt very well however there's a but coming up.....

But since returning my job has moved premises and its a much longer commute on the train (I could drive before ) and a uphill walk to work I am exhausted by the time I get there.

I was feeling and looking more and more exhausted result is I am off sick and feel like I did when first diagnosed and not on correct meds ie completely wiped out no energy to get dressed even am having a flare up ? have I overtired myself with trying to do too much I have caring role for my mum as well as my own family.

I am seeing Gp tom probs not be very helpful but want them to check Vit B12 as two years ago Endo said I have the parietal cell antibody (not sure what this really means) and vit B 12 should be monitored it was 766 ( 200-900) in December so that sounds good. I take vit d supplements but will get ferratin checked

Any advice welcome ...

4 Replies

  • I'm sorry you aren't too well at present and, yes, Dr Skinner is missed enormously. He was one man who wouldn't take nonsense from the 'organisations' but they just wouldn't listen to him nor the patients and to cause this good man to appear before the GMC so many times most reckon it was the cause of his early demise.

    Your doctor should do a full Thyroid Function test, i.e. TSH, T4, T3, Free T4, Free T3 and antibodies. Vitamin B12, Vit D, iron, ferritin and folate.

    You may need an increase or it could be a hashi's hyper stage as some with Hashimoto's have them at times.

    Your fasting blood test should be at the very earliest and allow about 24 hours between your last dose of thyroid hormones and the test and take it afterwards.

    If our T3 is quite low, we cannot function as it is the active hormone required in all our cells and for our metabolism to work normally.

    Post results with ranges for comments.

  • Thanks for quick reply,yes he was an amazing human being . He said to me I think we can get you well again, I will never forget that, I came away from my one and tragically only visit with such a feeling of hope that I would get better.

    Thanks yes will take this along to push for them to test for above I dont really know if i could manage 24 hours before taking thyroid I feel quite ill if I miss one dose but I take last dose at 3 or 4pm and could get bloods done at around 9 am so that's 17 hours hopefully that's enough time for a true reading .

    Yes I thought that too greygoose my longer uphill journey is why I feel ill now. However as we know its not just as simple as upping meds and hey ho I have more energy and feel better! if only ! and this sudden crash in energy might be something else so will wait to get bloods done and see results then increase slowly T3 if needs be.

    I do get really awful sweating attacks if I am needing my meds its like an internal alarm ! but have also had them one time I was on slightly too much and felt ill then too , so its a tricky balance .

    Thanks for all replies especially as I am feeling so low and Hashimotos is letting me know its never far away.

  • I think 17 hrs would be o.k. :)

  • Well, it seems to me obvious that the longer journey to work - and the up-hill walk - is using up more T3 and leaving you more hypo. Remember that any movement of the body uses up T3 at varying rates. So, you need to take enough to cover what you're going to do. Seems you were on the right dose because you felt well with the activity you were used to. But, now, you're asking much more of the T3 you're on. It is no-longer enough, and you need an increase. That's the way I see it, anyway.

You may also like...